MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION (TLS) SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION (TLS) SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Extravasation (1842)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebu1284 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the line was found to be leaking and was removed.It was stated that after removed a subcutaneous crack in the tubing was noted which had caused extravasation.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 5 fr triple lumen powerpicc provena was returned for evaluation.An initial visual observation showed some use residue and reddish discoloration was observed throughout the majority of the catheter.An approximately 6 mm long, longitudinal split was observed in the catheter between the 2 cm and 3 cm depth markers.The reddish discoloration was less prominent around the area of the split; from the 1 cm to 4 cm depth markers.An attempt was made to flush each lumen of the catheter.A spraying leak was observed emanating from the split when the grey lumen was flushed.The grey lumen was also found to be partially occluded.A microscopic observation revealed the longitudinal split was slightly curved and the edges of the split appeared to be slightly distorted.The fracture surface of the split was observed to be mostly granular in texture, which is typical of tearing failure modes.The location and characteristics of the split observed in the returned catheter, as well as the presence of a partial occlusion, are evidence of a burst failure caused by over-pressurization.The product ifu states: ¿do not infuse against resistance.¿ a lot history review (lhr) of rebu1284 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION (TLS) SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7294010
Report Number3006260740-2018-00284
Device Sequence Number16383015
Product Code LJS
UDI-Device Identifier00801741112881
UDI-Public(01)00801741112881
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS9385108D
Device Lot NumberREBU1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1